MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Model Number CAT8TORQ85KIT-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a femoral deep vein thrombosis (dvt) using an indigo system aspiration catheter 8 (cat8).During the procedure, while performing the coring technique in the target vessel using the cat8, the physician heard a hissing sound.Subsequently, the physician noticed that the cat8 was broken at the hub; therefore, the cat8 was removed.The procedure was completed using a new cat8.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a femoral deep vein thrombosis (dvt) using an indigo system aspiration catheter 8 (cat8) and non-penumbra sheath.During the procedure, the physician completed approximately three to five passes in the target vessel using the cat8.While attempting to make another pass using the cat8, the physician heard a hissing sound while performing a coring technique.Subsequently, the physician noticed the cat8 was broken at the hub; therefore, it was removed.The procedure was completed using a new cat8 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra representative on (b)(6) 2020: 1.Section b.Box 5.Describe event or problem results: the cat8 was fractured approximately 2.0 cm from the hub.The device was ovalized approximately 32.0 and 85.5 cm from the hub.Conclusions: evaluation of the returned cat8 confirmed a fracture near the hub.If the device is forcefully manipulated at extreme angles during use, damage such as a kink and subsequent fracture may occur.Further evaluation revealed ovalizations on the mid-shaft and near the distal tip.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10517653
Report Number3005168196-2020-01425
Device Sequence Number14337253
Product Code DXE
UDI-Device Identifier00815948020412
UDI-Public00815948020412
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberCAT8TORQ85KIT-A
Device Catalogue NumberCAT8TORQ85KIT
Device Lot NumberF91266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005